Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 198, NWS Tulsa, OK

June 16, 20194 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 16, 2019, 12:13 AM CDT for 4 counties in Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2019, 12:13 AM CDT (05:13 UTC)
Expired
Jun 16, 2019, 1:00 AM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Creek County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 11:47 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3821 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3821 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 11:36 PM CDT, 37 minutes earlier.

Area forecast discussion, Jun 15, 11:36 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1136 PM CDT Sat Jun 15 2019

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

Main aviation concerns for the next 24 hours concentrated on
approaching MCS and its evolution. Expect that the MCS will be on
the decline as it moves through much of eastern Oklahoma, although
there is a nonzero chance that it could hold together long enough
intensity-wise to cause severe gusts at the E OK terminals.
Confidence in that is very low and certainly too low to put in the
TAFs at this time. Will continue the earlier mention of TSRA with
MVFR conditions in TEMPO groups at all terminals early in the
period. Will continue to pinpoint MLC/FSM for the greatest chance
of seeing additional development tomorrow afternoon/evening,
although the potential is nonzero at the remaining terminals as
well.

&&

.PREV DISCUSSION... /Issued 947 PM CDT Sat Jun 15 2019/

..UPDATE...

DISCUSSION...
Bowing thunderstorm complex currently across southwestern
OK will continue to track east overnight, eventually
impacting portions of eastern OK mainly after midnight.
In addition, nearly stationary severe convection continues
to be absorbed by the northern end of the bow, and recent
CAMs output suggests isolated development will be possible
into parts of northeast OK prior to 06z. Main severe threat
through the overnight hours will be damaging wind gusts along
with large hail.

Given the high precip chances overnight along with wet ground
conditions, have opted for a flash flood watch for much of
eastern OK the remainder of the night. This may need to be
expanded in coverage/time later tonight.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 AM CDT Sunday for OKZ054>068-070-071-
     073.

AR...None.
&&

AVIATION.....22
Hazardous weather outlook, Jun 15, 4:55 PM CDT, 7 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 PM CDT Sat Jun 15 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 PM CDT Sat Jun 15 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma northwest of I-44.
	ONSET...After 7 pm.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 7 pm.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After 7 pm.

Flash FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After 7 pm.

DISCUSSION...
Strong to severe thunderstorms are expected to develop this evening
over north central and northeastern Oklahoma. Strong instability and
moderate wind shear will support some severe weather potential with
this activity, primarily large hail and damaging wind. There will be
a very limited risk of a tornado this evening with the initial
development across parts of northeast Oklahoma.

In addition, ongoing thunderstorms over West Texas will organize
into a complex of storms as they move east across Oklahoma. These
storms will likely begin to affect the area around midnight. The
greatest threat from these storms will be damaging wind and heavy
rainfall as they move across eastern Oklahoma and western Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY and FRIDAY...No Hazards.

EXTENDED DISCUSSION...
The forecast for the upcoming week remains largely unsettled with
daily thunderstorm chances. The exact details will fluctuate from
day to day, however sufficient instability and high amounts of low
level moisture will support both the potential for severe weather and
areas of heavy rainfall. Areas of repeated heavy rains will become
increasingly likely for flooding concerns, and this will become more
clear as the week progresses.

weather.gov/tulsa contains additional information.

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 9:35 PM CDTFlash Flood WatchTSACherokee, Craig, Creek, Delaware, McIntosh, Mayes and 11 more8 hr
Jun 16, 12:44 AM CDTSpecial Weather StatementTSAOsage31 min
Jun 16, 12:53 AM CDTSevere Thunderstorm WarningTSACreek, McIntosh, Muskogee, Okfuskee, Okmulgee, Osage and 3 more41 min
Jun 16, 1:19 AM CDTSpecial Weather StatementTSAPittsburg41 min
Jun 16, 1:33 AM CDTSpecial Weather StatementTSAMcIntosh, Mayes, Muskogee, Nowata, Osage, Rogers and 2 more42 min
Jun 16, 2:07 AM CDTSpecial Weather StatementTSAHaskell, Latimer, Muskogee, Pittsburg, Pushmataha, Sequoyah53 min
Jun 16, 2:40 AM CDTSpecial Weather StatementTSAChoctaw35 min
Jun 16, 2:56 AM CDTSpecial Weather StatementTSAChoctaw, LeFlore, Pushmataha, Sequoyah49 min
Jun 16, 3:56 AM CDTSpecial Weather StatementTSACraig, Ottawa49 min
Jun 16, 8:09 AM CDTRiver Flood AdvisoryTSAOttawa22 hr
Jun 16, 9:16 AM CDTRiver Flood AdvisoryTSAMuskogee25 hr
Jun 16, 3:09 PM CDTSpecial Weather StatementTSAChoctaw36 min
Jun 16, 4:03 PM CDTSpecial Weather StatementTSATulsa42 min
Jun 16, 4:06 PM CDTSpecial Weather StatementTSACreek39 min
Jun 16, 4:40 PM CDTSpecial Weather StatementTSATulsa50 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.